Nebraska, 2001Flash Flood in Nebraska, June 14, 2001
June 14, 2001 · NWS OAX · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 13, 2:10 PM CST, 12 hours earlier.
Area forecast discussion, Jun 13, 2:10 PM CST, 12 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA NE
310 PM CDT WED JUN 13 2001
FORECAST CONCERN RMNS TSTM AND SVR THREAT INTO THU AND HEAVY RAIN
POTENTIAL. ETA HAS BEEN A LTL MORE CONSISTENT AND SLOWER WITH UPR
SYS AND AVN APPEARS TO BE A LTL TOO FAST. WL GENERALLY GO WITH THE
ETA/MESOETA.
SHORT TERM...MESO LOW HAS SHIFTED N TO NR YKN AT 20Z WITH CDFNT
ENTERING OAX EXTREME NW COUNTIES W OF OFK. BEST LOW LVL CONVERGENCE
AND THICKEST CU FIELDS WERE ALONG AND JUST AHD OF BNDRY IN NERN NEBR
AND SERN SD. WITH 60KT 300 MB JET FCST INTO NERN NEBR BY 00Z THIS
EVENING...INITIALLY THIS AREA APPEARS MOST AT RISK FOR SVR WX. WL
PRBLY JUST GO SCT IN TSTM FCST TNGT W/NO POPS ACRS THE NERN ZONES
AND KEEP HIGH POPS REST OF ZONES UNLESS CONVECTION DVLPS FTHR S BFR
ZONE ISSUANCE TIME. WITH UPR LOW TO OUR W NOT MOVG EWD MUCH
OVRNGT...SFC LOW DVLPMNT IN SERN CO THIS EVENING SHOULD KEEP BNDRY
FM GOING MUCH FTHR E TNGT ALTHO OUTFLOW BOUNDARIES COULD CONTAMINATE
SFC FNTS BY MORNING. AS 45-70 850 MB JET...SPEED DEPENDS ON
MODEL...ETA IS THE STRONGEST...DVLPS ON E SIDE OF SFC LOW TO OUR
SE...STRONGER CNVCTN AND HEAVY RAIN THREAT COULD SHIFT AWAY FM NERN
ZONES. SPCLY WITH HIGHER 850 MB THETA E AIR FEEDING INTO BNDRY OVR
CNTRL NEBR. ALSO WITH NO WIDESPREAD SIGFNT RAINS MUCH OF OUR CWA WL
REFRAIN FM FLASH FLOOD WATCH ATTM. FAR SERN ZONES RMN THE FARTHEST
REMOVED FM UPPER JET AND LOW LVL BOUNDARIES AND WL KEEP POPS LOWEST
THERE BUT STILL ABV FWC NUMBERS. RAISED LOWS A TOUCH A FEW AREAS.
WITH SLOWER MOVEMENT OF UPR SYS AND ASSOCD SFC FNT...CWA RMNS IN
CONVECTIVE THREAT ON THU WITH PSBL SVR WX AGAIN FAR E/NE. WL ADJUST
FCST TO MENTION TSTMS ALL ZONES W/HIGHEST POPS E/NE. SOME COOLER
AIR COULD OCCLUDE ARND S SIDE OF SYS BUT THERE SHOULD BE ENOUGH
SUNSHINE TO ALLOW READINGS TO REACH FWC. WITH AVN TOO FAST MAV
TEMPS LOOK TOO COOL.
WL KEEP CHC OF SHOWERS W AND TSTMS E THU EVENING AND ALSO INCREASED
POPS. FRI LOOKS DRY. TEMPS THU NGT MAYBE A LTL BLO FWC. FOR
FRI...STG W COMPONENT TO LOW LVL WINDS AND PT TO MO SUNNY SKIES
SHOULD ALLOW TEMPS TO WARM NICELY WITH SOME POSSIBILITY OF THEM
SURPASSING GUID.
.OMA...NONE.
POLLACK
In the hours before
Local storm report, Jun 13, 8:50 PM CST, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
950 PM CDT WED JUN 13 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0810 PM 6 S SEWARD NE TORNADO
06/13/01 SEWARD REPORTED BY EMERGENCY
MANAGEMENT.
0812 PM 8 E SEWARD NE TORNADO
06/13/01 SEWARD REPORTED BY EMERGENCY
MANAGEMENT.
0812 PM WISNER NE 1.75 INCH HAIL
06/13/01 CUMING REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0815 PM 1 W MALCOLM NE TORNADO
06/13/01 LANCASTER REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0830 PM WISNER NE WIND DAMAGE
06/13/01 CUMING TREE DAMAGE. REPORTED
BY LAW ENFORCEMENT
OFFICIAL.
0935 PM REYNOLDS dNE 100 MPH TSTM GUST
06/13/01 JEFFERSON REPORTED BY EMERGENCY
MANAGEMENT
MILLERLocal storm report, Jun 14, 12:28 AM CST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
128 AM CDT THU JUN 14 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0710 PM 4 S HOWELLS NE 1.5 INCH HAIL
06/13/01 COLFAX REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0715 PM 3 S HOWELLS NE 2.75 INCH HAIL
06/13/01 COLFAX REPORTED BY HAM RADIO
OPERATOR.
0715 PM BEAVER CROSSING NE 1.5 INCH HAIL
06/13/01 SEWARD REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0744 PM 2 SW SEWARD NE 1.75 INCH HAIL
06/13/01 SEWARD REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0750 PM SEWARD NE 1.75 INCH HAIL
06/13/01 SEWARD REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0758 PM 3 SE SEWARD NE 1.5 INCH HAIL
06/13/01 SEWARD REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0800 PM 3 E BEAVER CROSSING NE .75 INCH HAIL
06/13/01 SEWARD REPORTED BY OFF-DUTY
NWS EMPLOYEE.
0803 PM SEWARD NE TORNADO
06/13/01 SEWARD REPORT OF LARGE
TORNADO. REPORTED BY
FIRE AND RESCUE.
0803 PM 4 NE LITTLE SIOUX IA 60 MPH TSTM GUST
06/13/01 HARRISON REPORTED BY COOPERATIVE
OBSERVER.
0830 PM 6 N FAIRBURY NE TORNADO
06/13/01 JEFFERSON TORNADO TRACKED FROM
REYNOLDS TO GLADSTONE
TO 6 N OF FAIRBURY.
GRAIN BINS DESTROYED.
TREES UPROOTED. CARS
THROWN. ROOFS DAMAGED.
POWER POLES SNAPPED.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0842 PM 2 W AGNEW NE TORNADO
06/13/01 LANCASTER REPORTED BY LAW
ENFORCEMENT OFFICIAL.
REPORTED AT
INTERSECTION OF NW
140TH AND ASHLAND ROAD.
0855 PM WESTON NE TORNADO
06/13/01 SAUNDERS REPORTED BY LAW
ENFORCEMENT OFFICIAL.
BRIEF TOUCHDOWN.
0915 PM WESTERN NE 1 INCH HAIL
06/13/01 SALINE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0930 PM 6 NNW WHITING IA TORNADO
06/13/01 MONONA REPORTED BY PUBLIC.
0951 PM 1 NW REYNOLDS NE TORNADO
06/13/01 JEFFERSON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0957 PM 3 N CORDOVA NE TORNADO
06/13/01 SEWARD REPORTED BY PUBLIC.
1000 PM 7 NW FAIRBURY NE 1.5 INCH HAIL
06/13/01 JEFFERSON REPORTED BY PUBLIC.
1020 PM AMES NE 1.75 INCH HAIL
06/13/01 DODGE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1020 PM WESTERN NE .75 INCH HAIL
06/13/01 SALINE REPORTED BY HAM RADIO
OPERATOR.
1020 PM 3 W MORSE BLUFF NE .75 INCH HAIL
06/13/01 SAUNDERS REPORTED BY PUBLIC.
1025 PM SOLDIER IA WIND DAMAGE
06/13/01 MONONA 3 INCH TREE LIMBS
DOWN. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1030 PM 1 S CORDOVA NE 1 INCH HAIL
06/13/01 SEWARD REPORTED BY PUBLIC.
1039 PM 1 SW REYNOLDS NE TORNADO
06/13/01 JEFFERSON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
REPORTED 2 TORNADOES
1150 PM BEEMER NE FLOOD
06/13/01 CUMING REPORTED BY LAW
ENFORCEMENT OFFICIAL.
WATER OVER SW SIDE OF
HWY 275
1218 AM FRIEND NE 1 INCH HAIL
06/14/01 SALINE REPORTED BY LAW
ENFO'RCEMENT OFFICIAL.Local storm report, Jun 14, 1:35 AM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
235 AM CDT THU JUN 14 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1030 PM 6 N FAIRBURY NE TORNADO
06/13/01 JEFFERSON TORNADO TRACKED FROM
REYNOLDS TO GLADSTONE
TO 6 N OF FAIRBURY.
GRAIN BINS DESTROYED.
TREES UPROOTED. CARS
THROWN. ROOFS DAMAGED.
POWER POLES SNAPPED.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.Special weather statement, Jun 14, 1:48 AM CST, 22 minutes before
IAZ055-056-069-079-080-090-091-NEZ050>053-065>068-078-088>093-140815-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
248 AM CDT THU JUN 14 2001
TORNADO WATCH NUMBER 423 IS NO LONGER IN EFFECT FOR THE FOLLOWING
COUNTIES IN NEBRASKA...DOUGLAS...SARPY...BUTLER...SAUNDERS...
SEWARD...LANCASTER...SALINE...CASS...OTOE...JEFFERSON...GAGE...
JOHNSON...NEMAHA...PAWNEE AND RICHARDSON.
THE FOLLOWING COUNTIES IN IOWA HAVE ALS;O BEEN REMOVED FROM THE
TORNADO WATCH...HARRISON...SHELBY...POTTAWATTAMIE...MILLS...
MONTGOMERY...FREMONT AND PAGE.
THE THREAT OF TORNADOES HAS DIMINISHED SINCE LAST EVENING.
MILLER
Local storm report, Jun 14, 2:02 AM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
302 AM CDT THU JUN 14 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0139 AM WILBER NE .88 INCH HAIL
06/14/01 SALINE REPORTED BY EMERGENCY
MANAGEMENT.Local storm report, Jun 14, 2:08 AM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
308 AM CDT THU JUN 14 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0240 AM (OMA)EPPLEY FLD OMAHA NE WIND DAMAGE
06/14/01 DOUGLAS TREES DOWN. TRACTOR
TRAILER OVERTURNED.
REPORTED BY LAW
F ENFORCEMENT OFFICIAL.Flash Flood, Washington
- When
- June 14, 2:10 AM CST to 3:20 AM CST
- Where
- Washington County, 5 mi N of Blair
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.531, -96.222 (the zone’s center; the record gives no point)
Heavy rains caused flash flooding that briefly closed Highway 75 north of Blair. Flooding was also observed along Bell Creek near Arlington.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Texas, June 14, 20011 death · 1 event
- Tornadoes in Iowa, June 14, 20013 injured · F2 · 2 events
- Tornado and Hail in Iowa, June 14, 2001$300,000 · F1 · 27 events
- Wildfire in California, June 14 to 20, 20016 injured · $150,000 · 1 event
- Tornado and Hail in Texas, June 14, 2001$91,000 · F0 · 57 events
- Damaging Winds and Lightning Strike in Kansas, June 14, 20012 injured · $305,000 · 78 kt wind · 15 events
- Hail and Damaging Winds in Missouri, June 14, 20012 injured · $90,000 · 1.75 in hail · 31 events
- Extreme Cold in Colorado, June 14, 2001$250,000 · 1 event
- Flash Flood in Missouri, June 14, 2001$200,000 · 1 event
- Flash Flood in Arkansas, June 14 to 15, 2001$175,000 · 1 event
- Flash Flood and Lightning Strike in North Carolina, June 14, 2001$125,000 · 2 events
- Flash Flooding and Flood in Iowa, June 14, 20012 injured · 70 kt wind · 35 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5254539.